[ONLINE] Access to LUMI (EuroCC)

UTC
Zoom

Zoom

Description

This course is dedicated to the supercomputer LUMI. EuroHPC Joint Undertaking’s LUMI supercomputer reached the third spot on the Top500 list of the world’s fastest supercomputers released at the SC22 conference in Dallas, USA, on 14 November 2022. LUMI reached a measured High-Performance Linpack (HPL) performance of 309 petaflops. This makes LUMI the fastest supercomputer in Europe.

Participants will learn about its architecture and key parameters, how to access LUMI resources, how to run jobs, and how to use the GPU accelerated partition for AI applications. 

The course will be delivered in hybrid mode. You can attend the course at IT4Innovations in Ostrava or online. 

Tutors

Mgr. Branislav Jansík, Ph.D. - Supercomputing Services Director of IT4Innovations

Jan Vicherek - LUMI Support Team, IT4Innovations

Georg Zitzlsberger - trainer and researcher at the Advanced Data Analysis and Simulations Lab, IT4Innovations

Matias Jääskeläinen - Training Coordinator, CSC, Finland

Detailed agenda

9:00 – 9:30 About LUMI (B. Jansík) 30 mins

9:30 – 10:15 Introduction of LUMI supercomputer (J. Vicherek) 45 mins

  • Architecture and key parameters
  • LUMI-C partition
  • LUMI-G partition
  • Scratch and Project storage

 10:15 – 10:30 Break

 10:30 – 11:30 How to access the LUMI supercomputer (B. Jansík + M. Jääskeläinen + J. Vicherek) 30 mins + 30 mins

In this part, the participants will be split into two groups. The access mechanism for users from the Czech Republic will be described in the first and the access mechanisms for users from other EU countries will be discussed in the second group.

  • Access mechanisms
  • How to submit an application for computational resources
  • Evaluation of application
  • Account creation request
  • First login to the LUMI (guided examples)
  • How to run jobs (guided examples)

 11:30 – 12:30 Lunch Break

 12:30 – 13:30 The use of LUMI supercomputer (J. Vicherek) 60 mins

  • Computing environment and available software libraries and tools 
  • HPC resources allocation, SLURM (guided examples)
  • Scratch and Project storages (guided examples)

13:30 – 14:30 Efficient multi-GPU and multi-node execution of Deep Learning frameworks (G. Zitzlsberger) 60 mins

  • Introduction to Data Parallel Deep Learning with Horovod
  • Multi-node/-GPU aware Data Processing Pipelines
  • Demonstration of Multi-node/-GPU Examples using Tensorflow/Keras

 14:30 – 15:00 Q&A and closing

Acknowledgments

The EuroCC2 project supported this event. This project has received funding from the European High-Performance Computing Joint Undertaking (JU) under grant agreement No 101101903. This project has received funding from the Ministry of Education, Youth and Sports of the Czech Republic.

Registration
Registration for Access to LUMI
For additional information please write to:
    • 09:00 09:30
      About LUMI
    • 09:30 10:15
      Introduction of the LUMI supercomputer

      Architecture and key parameters
      LUMI-C partition
      LUMI-G partition
      Scratch and Project storage

    • 10:15 10:30
      Coffee Break 15m
    • 10:30 11:30
      How to access the LUMI supercomputer

      Access mechanisms
      How to submit an application for computational resources
      Evaluation of application
      Account creation request
      First login to the LUMI HPC resources (guided examples)
      How to run jobs (guided examples)

      • 10:30
        Break 15m
    • 11:30 12:30
      Lunch break 1h
    • 12:30 13:30
      The use of LUMI Supercomputer

      Computing environment and available software libraries and tools
      HPC resources allocation, SLURM (guided examples)
      Scratch and Project storages (guided examples)

    • 13:30 14:30
      Efficient multi-GPU and multi-node execution of Deep Learning frameworks

      Introduction to Data Parallel Deep Learning with Horovod
      Multi-node/-GPU aware Data Processing Pipelines
      Demonstration of Multi-node/-GPU Examples using Tensorflow/Keras

    • 14:30 15:00
      Q&A and closing